Virginia, 2015Heavy Snow in Virginia, February 26, 2015
February 26, 2015 · NWS MRX · 2 events in 2 counties and zones
An area of low pressured tracked through the region producing heavy snow across southwest Virgina. Even the lower elevations were blanked with snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressured tracked through the region producing heavy snow across southwest Virgina. Even the lower elevations were blanked with snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 26, 6:20 AM EST, 20 minutes earlier.
Area forecast discussion, Feb 26, 6:20 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 AM EST THU FEB 26 2015
.AVIATION...
FOR THE 12Z TAFS...MOST OF THE SNOW HAS LEFT THE AREA. COULD BE A
FEW LINGERING SNOW SHOWERS AT KTRI THE FIRST COUPLE OF HOURS OF
THIS TAF CYCLE. LOW CONFIDENCE IN CEILINGS AND VISIBILITIES THIS
MORNING AS SNOW PACK WILL CAUSE CEILINGS AND VISIBILITIES TO BE
SLOW TO COME UP. KCHA SHOULD IMPROVE THE MOST WHILE KTRI WILL
LIKELY HOVER AROUND MVFR CONDITIONS THROUGH MOST OF THE DAY.
CONDITIONS WILL LIKELY IMPROVE TO VFR AT ALL SITES TOWARDS THE
END OF THIS TAF CYCLE AND INTO TOMORROW.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR ANDERSON-
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-GRAINGER-
HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-NW BLOUNT-
NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST
GREENE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-SULLIVAN-UNICOI-UNION-WASHINGTON TN.
VA...WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR RUSSELL-
SCOTT-WASHINGTON.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR LEE-WISE.
&&
ABM/DHHazardous weather outlook, Feb 26, 4:14 AM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 AM EST THU FEB 26 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM EST THU FEB 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
MAJOR SNOWSTORM WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE
SOUTHERN APPALACHIANS EARLY THIS MORNING. SNOWFALL RATES HAVE
DIMINISHED ACROSS THE AREA ALLOWING THE WINTER STORM WARNINGS AND
ADVISORIES TO END AREA-WIDE BY DAYBREAK.
MAIN CONCERN WILL BE THE MORNING RUSH HOUR COMMUNTE THIS MORNING AS
ROADWAYS ARE DANGEROUS ACROSS MUCH OF THE AREA. SCATTERED SNOW
SHOWERS OR FLURRIES WILL CONTINUE ACROSS THE AREA TODAY...
ESPECIALLY OVER THE HIGHER ELEVATIONS. ADDITIONAL SNOW
ACCUMULATIONS UP TO 1 INCH POSSIBLE ACROSS THE HIGHEST PEAKS.
ELSEWHERE...LITTLE TO NO ACCUMULATIONS ARE EXPECTED. HIGH WILL
MAINLY BE IN THE 30S TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE TENNESSEE VALLEY
AND SOUTHERN APPALACHIANS NEXT WEEK. THE PRECIPITATION WILL BE IN
THE FORM OF RAIN. THE MAIN CONCERN WILL BE THE POTENTIAL OF
FLOODING BY MID-WEEK DUE TO PERIODS OF MODERATE TO HEAVY RAIN
COMBINED WITH SATURATED SOIL FROM RECENT SNOW MELT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Feb 26, 2:44 AM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM SNOW HALLS 36.08N 83.93W
02/26/2015 M6.0 INCH KNOX TN PUBLIC
&&
DHLocal storm report, Feb 26, 3:13 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM SNOW LAKE CITY 36.22N 84.16W
02/26/2015 E3.0 INCH ANDERSON TN PUBLIC
0230 AM SNOW GREENEVILLE 36.17N 82.82W
02/26/2015 E4.0 INCH GREENE TN PUBLIC
&&
MBLACKSpecial weather statement, Feb 26, 3:45 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EST THU FEB 26 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
345 AM EST THU FEB 26 2015
...POOR DRIVING CONDITIONS WILL CONTINUE TODAY ACROSS THE
REGION...
DUE TO WIDESPREAD HEAVY SNOW OVERNIGHT...DRIVING CONDITIONS WILL
REMAIN HAZARDOUS TODAY. TEMPERATURES WILL ONLY RISE A FEW DEGREES
ABOVE FREEZING RESULTING IN VERY SLOW MELTING OF THE SNOW THAT IS
CURRENTLY ON THE GROUND. SECONDARY ROADS THAT HAVE BEEN UNTREATED
WILL REMAIN COVERED IN SNOW AND ICE THROUGHOUT THE DAY.
TRAVEL IS DISCOURAGED...IF TRAVEL IS UNAVOIDABLE SLOW DOWN AND
DRIVE WITH CAUTION. GIVE YOURSELF EXTRA TIME TO ARRIVE AT YOUR
DESTINATION...AND ALLOW EXTRA ROOM BETWEEN YOU AND THE VEHICLE
AHEAD OF YOU. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.
Local storm report, Feb 26, 5:23 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HEAVY SNOW SWEETWATER 35.60N 84.47W
02/26/2015 E7.0 INCH MONROE TN PUBLIC
&&
MBLACKLocal storm report, Feb 26, 6:11 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM SNOW SEVIERVILLE 35.89N 83.58W
02/26/2015 M6.0 INCH SEVIER TN PUBLIC
HEAVY SNOW STILL FALLING WITH ROAD COMPLETELY COVERED
1237 AM SNOW JACKSBORO 36.33N 84.19W
02/26/2015 M1.5 INCH CAMPBELL TN TRAINED SPOTTER
1245 AM HEAVY SNOW CHARLESTON 35.29N 84.76W
02/26/2015 E8.0 INCH BRADLEY TN PUBLIC
1245 AM HEAVY SNOW COSBY 35.81N 83.25W
02/26/2015 E4.5 INCH COCKE TN PUBLIC
1254 AM SNOW 2 N LA FOLLETTE 36.40N 84.13W
02/26/2015 M3.0 INCH CAMPBELL TN PUBLIC
0112 AM SNOW TELLICO PLAINS 35.37N 84.30W
02/26/2015 E8.0 INCH MONROE TN 911 CALL CENTER
0112 AM SNOW WHITE PINE 36.10N 83.30W
02/26/2015 M4.0 INCH JEFFERSON TN PUBLIC
0112 AM SNOW PIGEON FORGE 35.79N 83.56W
02/26/2015 E8.0 INCH SEVIER TN PUBLIC
HEAVY SNOW STILL FALLING...WITH 7 TO 8 INCHES OF SNOW
ACROSS TOWN.
0112 AM SNOW BENTON 35.18N 84.65W
02/26/2015 E8.0 INCH POLK TN TRAINED SPOTTER
0145 AM SNOW JONESVILLE 36.69N 83.12W
02/26/2015 E3.0 INCH LEE VA PUBLIC
0203 AM SNOW LOUDON 35.74N 84.36W
02/26/2015 M6.0 INCH LOUDON TN PUBLIC
0203 AM SNOW FARRAGUT 35.87N 84.18W
02/26/2015 M6.0 INCH KNOX TN PUBLIC
HEAVY SNOW STILL FALLING.
0203 AM SNOW OLIVER SPRINGS 36.04N 84.34W
02/26/2015 M3.0 INCH ROANE TN PUBLIC
0205 AM SNOW DANDRIDGE 36.02N 83.42W
02/26/2015 M5.0 INCH JEFFERSON TN 911 CALL CENTER
0205 AM SNOW SWEETWATER 35.60N 84.47W
02/26/2015 M8.0 INCH MONROE TN PUBLIC
0205 AM SNOW TOWNSEND 35.68N 83.75W
02/26/2015 M9.0 INCH BLOUNT TN PUBLIC
0214 AM SNOW SWEETWATER 35.60N 84.47W
02/26/2015 M8.0 INCH MONROE TN PUBLIC
0230 AM SNOW GREENEVILLE 36.17N 82.82W
02/26/2015 E4.0 INCH GREENE TN PUBLIC
0243 AM SNOW HALLS 36.08N 83.93W
02/26/2015 M6.0 INCH KNOX TN PUBLIC
0310 AM SNOW LAKE CITY 36.22N 84.16W
02/26/2015 E3.0 INCH ANDERSON TN PUBLIC
0522 AM HEAVY SNOW SWEETWATER 35.60N 84.47W
02/26/2015 E7.0 INCH MONROE TN PUBLIC
&&
DHLocal storm report, Feb 26, 6:17 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
617 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM SNOW WHITE PINE 36.10N 83.30W
02/26/2015 E6.0 INCH JEFFERSON TN PUBLIC
0617 AM SNOW KINGSTON 35.87N 84.51W
02/26/2015 E4.5 INCH ROANE TN PUBLIC
&&
DHHeavy Snow, Wise
- When
- February 26, 6:40 AM EST to 3:00 PM EST
- Where
- Wise forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.954, -82.625 (the zone’s center; the record gives no point)
A trained spotter recorded 4.5 inches of snow in the city of Norton.
Heavy Snow, Washington
- When
- February 26, 8:00 AM EST to 3:00 PM EST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.661, -82.074 (the zone’s center; the record gives no point)
An observer recorded 4 inches of snow in Abingdon.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Delaware, February 26, 20153 injured · 4 events
- Winter Storm in Virginia, February 26, 201516 events
- Heavy Snow and Winter Weather in New Jersey, February 26, 201511 events
- Cold in Michigan, February 26, 20159 events
- Winter Weather in Texas, February 26 to 27, 20159 events
- Winter Storm in Maryland, February 26, 20155 events
- Winter Weather in Maryland, February 26, 20155 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 26, 20153 events
- Winter Weather in Virginia, February 26, 20151 event
- Winter Weather in West Virginia, February 26, 20151 event
- Winter Weather in District of Columbia, February 26, 20151 event
- High Wind in Texas, February 26, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559196, 559197.